MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.5MM WIRE PASS DRILL BIT; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 1.5MM WIRE PASS DRILL BIT; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number 5820103015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a craniotomy surgical procedure, the drill bit broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the reported drill involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The drill was evaluated by product engineering who concluded that the due to the high stress concentration location on the drill, discoloration and slight surface scratches on the drill head; the most likely cause of failure is that the drill encountered excessive force causing it to break at the shoulder transition location between the major shank and minor shank.This drill bit breakage is as a result of excessive force.The attachments for use with this drill instruction for use(ifu) contain the following warning; "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the cutting accessory.".

Brand Name
1.5MM WIRE PASS DRILL BIT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10373858
Report Number0001811755-2020-02082
Device Sequence Number2925649
Product Code HBE
UDI-Device Identifier04546540362421
UDI-Public04546540362421
Combination Product (Y/N)N
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model Number5820103015
Device Catalogue Number5820103015
Device Lot Number20097027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1